Kentucky, 2016Strong Wind in Kentucky, February 19, 2016
February 19, 2016 · NWS ILN · 1 event in 1 county or zone
Strong winds were found across the area on Friday, February 19th. Numerous power outages occurred when trees were blown down.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong winds were found across the area on Friday, February 19th. Numerous power outages occurred when trees were blown down. At one point in time, almost 2000 power outages were reported in northern Kentucky.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Feb 19, 6:40 AM EST, 1 hour 20 minutes earlier.
Area forecast discussion, Feb 19, 6:40 AM EST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
640 AM EST FRI FEB 19 2016
.SYNOPSIS...
GUSTY CONDITIONS ARE EXPECTED TODAY AS SOUTHERLY WINDS INCREASE
AHEAD OF A COLD FRONT. A FEW SHOWERS WILL BE POSSIBLE LATE THIS
AFTERNOON INTO TONIGHT AHEAD OF THE FRONT. UNSEASONABLY WARM
CONDITIONS WILL PERSIST THROUGH SATURDAY...BEFORE A MORE
WIDESPREAD RAIN MOVES IN ON SUNDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
H5 S/W SWINGING ACROSS THE GREAT LAKES TODAY WILL PUSH A CDFNT
TOWARDS THE FA. THE PRESSURE GRADIENT WILL TIGHTEN AHEAD OF THE
FNT...AND THE MODELS ARE SHOWING A 70KT H8 SWINGING ACROSS THE FA.
MODELS ARE SHOWING THE BETTER MIXING IN THE MORNING AND EARLY
AFTERNOON BEFORE THE H8 MOISTURE MOVES IN. COULD SEE SOME GUSTS TO
40 KTS...SO EXPANDED THE WIND ADVISORY FOR ALMOST ALL THE
AREA...WITH THE EXCEPTION OF THE EXTREME ERN COUNTIES OF HOCKING,
PIKE AND SCIOTO.
IN ADDITION TO THE WINDS FOR TODAY...THERE SHOULD BE ENOUGH
CONVERGENCE FOR THE LIGHT SHOWERS OR SPRINKLES LATE IN THE
AFTERNOON....SO ADDED SOME SLIGHT CHANCE POPS ACROSS THE N.
WITH THE STRONG H8 WAA...TEMPERATURES WILL PUSH ABOVE
NORMAL...REACHING 55-60.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/...
WINDS WILL TAPER DOWN WITH SUNSET...SO WILL END THE ADVISORY AT
00Z. CDFNT WILL STILL BE PUSHING ACROSS THE REGION AT THE
BEGINNING OF THE PERIOD...SO WILL LINGER LIGHT SHOWER/SPRINKLES
FOR THE PART OF THE EVENING.
WEAK HIGH PRESSURE BUILDS IN FOR SATURDAY. TEMPERATURES WILL PUSH
INTO THE LOWER 60S. THE MODELS PUSH MOISTURE BACK TO INTO THE
REGION LATE SATURDAY NIGHT INTO SUNDAY, THERE ARE DIFFERENCES IN
HOW FAR NORTH THE PCPN SHIELD WILL SPREAD ON SUNDAY. MODELS AGREE THAT
SOUTHERN SECTIONS WILL HAVE THE BEST CHANCE OF THE PCPN HOWEVER.
CARRIED HIGH LIKELY POPS IN THE SOUTH...TAPERING DOWN TO HIGH
CHANCE POPS IN THE EXTREME NW. HIGHS SUNDAY WILL BE BACK DOWN
INTO THE 50S WITH THE CLOUD COVER AND PCPN ACROSS THE REGION.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
RAIN WILL THEN COME TO AN END SUNDAY EVENING AS A COLD FRONT
PUSHES THROUGH THE AREA. LOWER PWAT AIR WILL ALSO SLOWLY FILTER
INTO THE AREA MONDAY AS SURFACE HIGH PRESSURE MOVES EAST ACROSS
MICHIGAN. ANOTHER SHORTWAVE WILL DIVE SOUTH MONDAY NIGHT ACROSS
MONTANA HELPING TO AMPLIFY THE FLOW OVER CONUS. TUESDAY MORNING
SURFACE CYCLOGENESIS WILL OCCUR OVER THE NORTHERN GULF OF MEXICO
WITH A SURFACE LOW FORECASTED TO TRACK TO THE EAST. THE LATEST RUN
OF THE GFS HAS THE LOW TRACKING JUST FAR ENOUGH WEST TO CLIP OUR
EASTERN ZONES WITH SNOW WHILE THE EURO IS TO FAR EAST WITH THE
SYSTEM. THE CANADIAN APPEARS TO BE SIMILAR TO THE GFS ON TRACK.
COMPARED TO MODEL RUNS YESTERDAY THE TRACK OF THE LOW HAS PUSHED A
TAD FARTHER EAST AND HAVE TRENDED POPS THIS WAY.
&&
.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
VFR CONDITIONS WILL BE FOUND THROUGH THE FORECAST AS LOW PRESSURE
TRACKS INTO THE GREAT LAKES THIS AFTERNOON. SOUTH WINDS AHEAD OF
THE LOW WILL CREATE LOW LEVEL WIND SHEAR ACROSS THE REGION UNTIL A
COLD FRONT ENTERS IN THE LATE DAY AND SHIFTS WINDS MORE
SOUTHWESTERLY.
A BRIEF PERIOD OF MVFR CIGS MAY ACCOMPANY SOME SPRINKLES AS THE
FRONT PASSES BETWEEN 0Z AND 4Z. WITH KCMH/KLCK BEING CLOSER TO
THE STRONGER TEMPERATURE DROPS...ADDED A VCSH FOR A BRIEF PERIOD
CENTERED AROUND FROPA...WITH LIGHTER WINDS FOUND BEHIND IT.
HIGH CLOUDS WILL SPREAD EAST THIS MORNING AND A SC DECK AROUND
5KFT WILL DEVELOP IN THE LATE MORNING/EARLY AFTERNOON. THAT
SHOULD LOWER AND SCATTER OUT AFTER THE FRONTAL PASSAGE. WINDS
WILL ALSO CALM DOWN SIGNIFICANTLY IN THE POST-FRONTAL
ATMOSPHERE...LOSING ANY GUSTINESS TOWARDS 4-6Z AND DROPPING TO A
MORE MANAGEABLE 10KT OR LESS BY DAYBREAK SATURDAY.
OUTLOOK...MVFR CIGS AND VSBYS POSSIBLE SUNDAY.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM EST THIS EVENING
FOR OHZ045-046-053>056-060>065-070>073-077>081.
WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR OHZ026-034-035-
042>044-051-052.
KY...WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM EST THIS EVENING
FOR KYZ089>100.
IN...WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM EST THIS EVENING
FOR INZ058-059-066-073>075-080.
WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR INZ050.
&&
SYNOPSIS...JGL/SITES
NEAR TERM...SITES
SHORT TERM...SITES
LONG TERM...HAINES
AVIATION...FRANKSHazardous weather outlook, Feb 19, 5:05 AM EST, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
505 AM EST FRI FEB 19 2016
INZ050-OHZ026-034-035-042>044-051-052-201015-
WAYNE-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-MIAMI-CHAMPAIGN-
505 AM EST FRI FEB 19 2016
...WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR INDIANA AND WEST CENTRAL OHIO.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
INZ058-059-066-073>075-080-KYZ089>100-OHZ045-046-053>056-060>065-
070>073-077>081-201015-
FAYETTE-UNION-FRANKLIN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-
GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-
ROBERTSON-MASON-LEWIS-DELAWARE-CLARK-MADISON-LICKING-PREBLE-
MONTGOMERY-GREENE-PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-
HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-
505 AM EST FRI FEB 19 2016
...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR INDIANA...NORTHEAST
KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTHWEST OHIO AND
WEST CENTRAL OHIO.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
OHZ074-082-088-201015-
HOCKING-PIKE-SCIOTO-
505 AM EST FRI FEB 19 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO AND SOUTHWEST
OHIO.
.DAY ONE...TODAY AND TONIGHT.
SOUTHERLY WINDS WILL INCREASE TO 15 TO 25 MPH THIS MORNING THEN
CONTINUE INTO THE AFTERNOON. WIND GUSTS OF 30 TO 40 MPH WILL ALSO
BE POSSIBLE DURING THE AFTERNOON HOURS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Feb 19, 4:46 AM EST, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
446 AM EST FRI FEB 19 2016
OHZ074-082-088-191200-
HOCKING-PIKE-SCIOTO-
INCLUDING THE CITIES OF...LOGAN...PIKETON...PORTSMOUTH...
WHEELERSBURG
446 AM EST FRI FEB 19 2016
...GUSTY WINDS EXPECTED TODAY...
SOUTHERLY WINDS WILL INCREASE THIS MORNING AHEAD OF A COLD FRONT.
SUSTAINED WINDS OF 15 TO 25 MPH WITH WIND GUSTS OF 30 TO 40 MPH
ARE EXPECTED LATER THIS MORNING AND CONTINUING INTO THE AFTERNOON.
THE WINDS WILL BEGIN TO DECREASE TOWARDS EARLY EVENING.
SITES
Strong Wind, Boone
- When
- February 19, 8:00 AM EST to 6:00 PM EST
- Where
- Boone forecast zone
- Measured
- 41 kt (47 mph) measured gust
- Property damage
- $2,000
- Reported by
- ASOS
- Coordinates
- 38.970, -84.728 (the zone’s center; the record gives no point)
The airport at KCVG measured a 47 mph gust, as did a CWOP station in Burlington. Numerous trees were blown down causing significant power outages.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in Michigan, February 19 to 20, 2016$31 million · 52 kt wind · 6 events
- Avalanche in Wyoming, February 19, 20161 death · 1 event
- High Wind in Wisconsin, February 19, 2016$555,000 · 55 kt wind · 10 events
- High Wind in Illinois, February 19, 20161 injured · $100,000 · 59 kt wind · 10 events
- Strong Wind in Oregon, February 19, 2016$150,000 · 1 event
- High Wind and Strong Wind in Illinois, February 19, 2016$33,000 · 52 kt wind · 19 events
- High Wind in South Dakota, February 19, 2016$25,000 · 66 kt wind · 24 events
- Strong Wind in Kentucky, February 19, 2016$22,000 · 22 events
- Strong Wind in Ohio, February 19, 2016$31,000 · 3 events
- High Wind in Iowa, February 19, 201653 kt wind · 23 events
- Wildfire in Texas, February 19, 2016$25,000 · 1 event
- High Wind in Iowa, February 19, 201655 kt wind · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 620304.